Electronic Journal of Probability

Sharp asymptotic behavior for wetting models in (1+1)-dimension

Francesco Caravenna, Giambattista Giacomin, and Lorenzo Zambotti

Full-text: Open access

Abstract

We consider continuous and discrete (1+1)-dimensional wetting models which undergo a localization/delocalization phase transition. Using a simple approach based on Renewal Theory we determine the precise asymptotic behavior of the partition function, from which we obtain the scaling limits of the models and an explicit construction of the infinite volume measure in all regimes, including the critical one.

Article information

Source
Electron. J. Probab. Volume 11 (2006), paper no. 14, 345-362.

Dates
Accepted: 8 May 2006
First available in Project Euclid: 31 May 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1464730549

Digital Object Identifier
doi:10.1214/EJP.v11-320

Mathematical Reviews number (MathSciNet)
MR2217821

Zentralblatt MATH identifier
1112.60068

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]
Secondary: 60F10: Large deviations 82B41: Random walks, random surfaces, lattice animals, etc. [See also 60G50, 82C41]

Keywords
Wetting Transition Critical Wetting delta-Pinning Model Renewal Theory Fluctuation Theory for Random Walks

Rights
This work is licensed under a Creative Commons Attribution 3.0 License.

Citation

Caravenna, Francesco; Giacomin, Giambattista; Zambotti, Lorenzo. Sharp asymptotic behavior for wetting models in (1+1)-dimension. Electron. J. Probab. 11 (2006), paper no. 14, 345--362. doi:10.1214/EJP.v11-320. https://projecteuclid.org/euclid.ejp/1464730549


Export citation

References

  • L. Alili and R. A. Doney. Wiener-Hopf factorization revisited and some applications. Stochastics Stochastics Rep. 66 (1999), no. 1-2, 87–102.
  • J. Bertoin and R. A. Doney. On conditioning a random walk to stay nonnegative. Ann. Probab. 22 (1994), no. 4, 2152–2167.
  • S. Asmussen. Applied probability and queues. Second edition. Applications of Mathematics 51, Springer-Verlag, New York (2003).
  • N. H. Bingham, C. M. Goldie and J. L. Teugels. Regular variation. Encyclopedia of Mathematics and its Applications 27, Cambridge University Press, Cambridge (1989).
  • A. Bryn-Jones and R. A. Doney. A functional central limit theorem for random walks conditional to stay non-negative. To appear in Proc. London Math. Soc.
  • F. Caravenna. A local limit theorem for random walks conditioned to stay positive. Probab. Theory Related Fields 133 (2005), no. 4, 508–530.
  • F. Caravenna and L. Chaumont. An invariance principle for bridges of conditioned random walks. In preparation.
  • F. Caravenna, G. Giacomin and L. Zambotti. A renewal theory approach to copolymer models with adsorption. Preprint (2005), arXiv.org: math.PR/0507178.
  • J.-D. Deuschel, G. Giacomin and L. Zambotti. Scaling limits of equilibrium wetting models in $(1+1)$-dimension. Probab. Theory Related Fields 132 (2005), no. 4, 471–500.
  • R. A. Doney. One-sided local large deviation and renewal theorems in the case of infinite mean. Probab. Theory Related Fields 107 (1997), no. 4, 451–465.
  • R. A. Doney and P. E. Greenwood. On the joint distribution of ladder variables of random walk. Probab. Theory Related Fields 94 (1993), no. 4, 457–472.
  • W. Feller. An introduction to probability theory and its applications, vol. I. Third edition. John Wiley & Sons, Inc., New York-London-Sydney (1968).
  • W. Feller. An introduction to probability theory and its applications, vol. II. Second edition. John Wiley & Sons, Inc., New York-London-Sydney (1971).
  • P. J. Fitzsimmons, B. Fristedt and B. Maisonneuve. Intersections and limits of regenerative sets. Z. Wahrsch. Verw. Gebiete 70 (1985), no. 2, 157–173.
  • B. V. Gnedenko and A. N. Kolmogorov. Limit distributions for sums of independent random variables. Translated and annotated by K. L. Chung. With an Appendix by J. L. Doob. Addison-Wesley Publishing Company, Inc., Cambridge, Mass. (1954).
  • Y. Isozaki and N. Yoshida. Weakly pinned random walk on the wall: pathwise descriptions of the phase transition. Stochastic Process. Appl. 96 (2001), no. 2, 261–284.
  • W. D. Kaigh. An invariance principle for random walk conditioned by a late return to zero. Ann. Probability 4 (1976), no. 1, 115–121.
  • G. Matheron. Random sets and integral geometry. With a foreword by Geoffrey S. Watson. Wiley Series in Probability and Mathematical Statistics. John Wiley & Sons, New York-London-Sydney (1975).
  • D. Revuz and M. Yor. Continuous martingales and Brownian motion. Grundlehren der Mathematischen Wissenschaften 293, Springer-Verlag, Berlin (1991).
  • Y. Velenik. Localization and Delocalization of Random Interfaces. Lecture notes for a course given in the workshop Topics in Random Interfaces and Directed Polymers, Leipzig, September 12–17, 2005. To appear in Probability Surveys (2006).